Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Hypertensive and diabetic. Can I have brandy?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Dear Doctor,
I am 62 and have been hypertensive for the last 20 years and type 2 diabetic since 12 years.I follow diet, walk about 5 miles a day and on regular prescribed medication and keep both diabetes and B P in check always.I on and off drink 60 ml of brandy every day say for a month give up for another month and so on.Is it O K?
Posted Fri, 25 Oct 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 25 minutes later
Brief Answer:

Detailed Answer:
Dear Sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem I will like to tell you that since you are diabetic and hypertensive you need to be extra cautious with your habits . Its very good that you keep a regular check on your exercise regimen .

I will advise you have 30 ml of red wine on a daily or alternate day basis . This habit of taking for a month and then leaving is weird . But you should prefer taking red wine only as it is good for health and helps in raising good cholesterol and full of antioxidants.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor